Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 127, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 10, 2019, 7:19 PM CDT for LaPorte County, Saint Joseph County, Indiana; Berrien County, Michigan. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2019, 7:19 PM CDT (00:19 UTC)
- Expired
- Jul 10, 2019, 8:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties LaPorte County, IN, Saint Joseph County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 75 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 7:04 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 10, 7:04 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
804 PM EDT Wed Jul 10 2019
.SYNOPSIS...
Issued at 800 PM EDT Wed Jul 10 2019
Hot and humid conditions will prevail into this evening with a
chance for a shower or storm in some locations. Cooler and less
humid air arrives for Thursday with another small chance for a
shower from late morning into the mid afternoon period. Look for
the heat and humidity to return Saturday into next week.
&&
.SHORT TERM...(This Evening through Thursday)
Issued at 319 PM EDT Wed Jul 10 2019
Unstable, but capped environment in place across the area with
SBCAPE values in the 2500-3500 J/KG range. Cu have popped across
the region but remain shallow given the capping and lingering
subsidence behind this mornings wave. Challenge remain on
coverage/placement/intensity of convection into this evening with
the picture really no clearer. Multiple subtle possible triggers
(lake breeze far NW, remnant weak convergence in far SE, pre-
frontal trough working east through IL. Also possible that nothing
is able to develop until upper wave draws closer and just grazes
the area this evening. All these factors warrant no more than slgt
chc to chc pops until clearer signals appear. Main threat with
anything that forms will be heavy rain and maybe locally gusty
winds with little shear existing at this point to organize
anything. Boundary interactions and arrival of trough this evening
may increase shear locally. Hot and muggy conditions will linger
into this evening with heat indices in some areas flirting with
100 for an hour or 2 and plenty of mid to upper 90s elsewhere.
Pre frontal trough will bring somewhat less humid air to the area,
but still leave plenty of moisture around for the day Thursday as
another disturbance and more pronounced front arrive late morning
into the afternoon. After collaboration, have expanded slgt chc
pops further N and W to account for at least some limited
potential for a shower (rumble of thunder?).
&&
.LONG TERM...(Thursday Night through Wednesday)
Issued at 319 PM EDT Wed Jul 10 2019
High pressure will settle into the region and provide a mainly dry
period. Temperatures will slowly warm starting Saturday back well
into the 80s with near/above 90 degree temps still likely into
next week along with return to at least some humidity. Can't rule
out a few chances for a shower or storm next week as weak
disturbances ride the edge of the upper level ridge. Will also
need to watch how tropical system in the Gulf evolves and possible
impacts towards middle of next week.
319
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 752 PM EDT Wed Jul 10 2019
Isolated storms firing in moderately unstable airmass in
prefrontal trof over southwest Lower Michigan into northwest
Indiana. With onset of diurnal cooling expect this activity to
remain limited and cover KSBN with VCTS for next couple hours.
Higher instability and outflow boundary lifting northeast towards
KFWA with southwest extension suggests a bit longer 3 hour VCTS
mention. Further stabilization should limit convection overnight.
Also some minor concern for isolated/shallow shower activity
midday Thursday with steep surface lapse rates amid moderately
strong low/mid level cyclonic flow in post frontal airmass. Will
not mention at this time given low prob4ability.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement from Thursday morning through late
Thursday night for INZ003.
MI...Beach Hazards Statement from Thursday morning through late
Thursday night for MIZ077.
OH...NONE.
LM...Small Craft Advisory from 10 AM Thursday to 5 AM EDT Friday for
LMZ043-046.
&&
SYNOPSIS...Murphy
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Murphy
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jul 10, 2:55 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 355 PM EDT Wed Jul 10 2019 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-112000- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 355 PM EDT Wed Jul 10 2019 /255 PM CDT Wed Jul 10 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms will remain possible into this evening. A few strong to severe storms may be possible but confidence remains low. Heat indices will be in the mid to upper 90s into early this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-112000- La Porte-Berrien- 355 PM EDT Wed Jul 10 2019 /255 PM CDT Wed Jul 10 2019/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. A chance for a thunderstorm exists into this evening. Gusty winds will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. There is a high risk of swimming hazards, including breaking waves and currents, on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-112000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 355 PM EDT Wed Jul 10 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Thunderstorms are possible into this evening, which may produce locally higher winds and waves. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time.
In the hours before
Local storm report, Jul 10, 4:42 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
542 PM EDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL DUNKIRK 40.37N 85.21W
07/10/2019 M0.25 INCH JAY IN TRAINED SPOTTER
&&
CRSpecial weather statement, Jul 10, 5:59 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Northern Indiana
659 PM EDT Wed Jul 10 2019
OHZ015-016-102345-
Putnam-Paulding-
659 PM EDT Wed Jul 10 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PUTNAM AND SOUTHEASTERN
PAULDING COUNTIES...
At 658 PM EDT, a strong thunderstorm was located near Kalida, or 12
miles north of Delphos, moving east at 15 mph.
Winds in excess of 40 mph, pea size hail and heavy rain are possible
with this storm.
Locations impacted include...
Ottawa, Kalida, Continental, Glandorf, Dupont, Cloverdale, Miller
City, Mandale, Kieferville and Wisterman.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4094 8397 4097 8440 4099 8440 4099 8441
4106 8442 4117 8414 4117 8404
TIME...MOT...LOC 2258Z 255DEG 14KT 4102 8429
HAIL...0.25IN
WIND...40MPH
CRSpecial weather statement, Jul 10, 6:31 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Northern Indiana
731 PM EDT Wed Jul 10 2019
INZ032>034-110000-
Jay-Blackford-Grant-
731 PM EDT Wed Jul 10 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GRANT...BLACKFORD
AND NORTHWESTERN JAY COUNTIES...
At 731 PM EDT, a strong thunderstorm was located over Hartford City,
moving east at 20 mph.
Winds in excess of 40 mph, pea size hail and heavy rainfall are
possible with this storm.
Locations impacted include...
Hartford City, Gas City, Upland, Dunkirk, Montpelier, Pennville,
Matthews, Fowlerton, Shamrock Lakes, Mill Grove, Fiat, Balbec and
Trenton.
This includes Interstate 69 in Indiana between mile markers 252 and
262.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4038 8517 4038 8560 4052 8559 4057 8512
4037 8512
TIME...MOT...LOC 2331Z 271DEG 16KT 4046 8539
HAIL...0.25IN
WIND...40MPH
CRLocal storm report, Jul 10, 7:01 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
801 PM EDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND GST 3 NNW RIMER 40.92N 84.24W
07/10/2019 E50 MPH PUTNAM OH TRAINED SPOTTER
SPOTTER ESTIMATED 45 TO 50 MPH GUSTS.
&&
CRSpecial weather statement, Jul 10, 7:06 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Northern Indiana
806 PM EDT Wed Jul 10 2019
INZ003-004-MIZ077-110045-
La Porte-St. Joseph-Berrien-
806 PM EDT Wed Jul 10 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. JOSEPH...
NORTHEASTERN LA PORTE AND SOUTHEASTERN BERRIEN COUNTIES...
At 805 PM EDT/705 PM CDT/, a strong thunderstorm was located near
Three Oaks, or 11 miles northeast of La Porte, moving east at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
South Bend, Mishawaka, Niles, Buchanan, Georgetown, Granger, New
Buffalo, New Carlisle, Three Oaks, Roseland, Shorewood-Tower
Hills-Harbert, Bertrand, Dayton, Galien, Indian Village, Union Pier,
Hudson Lake, Glendora, New Troy and Chain-o-lakes.
This includes the following highways...
Interstate 80 in Indiana between mile markers 54 and 80.
Interstate 94 in Indiana near mile marker 45.
Interstate 94 in Michigan between mile markers 0 and 11.
&&
LAT...LON 4184 8676 4194 8626 4184 8622 4176 8623
4176 8620 4168 8617 4169 8677
TIME...MOT...LOC 0005Z 255DEG 23KT 4175 8659
HAIL...0.25IN
WIND...50MPH
CRSpecial weather statement, Jul 10, 7:13 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Northern Indiana 813 PM EDT Wed Jul 10 2019 OHZ016-025-110045- Allen-Putnam- 813 PM EDT Wed Jul 10 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PUTNAM AND NORTHEASTERN ALLEN COUNTIES... At 809 PM EDT, a strong thunderstorm was located over Columbus Grove, or 7 miles west of Bluffton, moving southeast at 15 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Ottawa, Bluffton, Columbus Grove, Kalida, Pandora, Glandorf, Cairo, Fort Jennings, Beaverdam, Vaughnsville, Slabtown, Rimer, Rockport, Rushmore and Gomer. This includes Interstate 75 between mile markers 130 and 141. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4090 8430 4109 8422 4099 8388 4070 8388 TIME...MOT...LOC 0009Z 296DEG 15KT 4091 8402 HAIL...0.25 WIND...50MPH CR
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:42 PM CDT | Areal Flood Advisory | IWX | Blackford, Grant | 3 hr |
| Jul 10, 10:38 PM CDT | Special Weather Statement | IWX | Elkhart | 37 min |
| Jul 10, 10:42 PM CDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange | 32 min |
| Jul 10, 7:13 PM CDT | Special Weather Statement | IWX | Putnam | 32 min |
| Jul 10, 7:32 PM CDT | Severe Thunderstorm Warning | IWX | Allen | 43 min |
| Jul 10, 7:06 PM CDT | Special Weather Statement | IWX | Berrien | 39 min |
| Jul 10, 7:39 PM CDT | Special Weather Statement | IWX | Cass | 51 min |
| Jul 10, 8:20 PM CDT | Special Weather Statement | IWX | Saint Joseph | 40 min |
| Jul 10, 11:49 PM CDT | Special Weather Statement | IWX | Saint Joseph | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Severe Thunderstorm Warnings in Michigan, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.